Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a certain transitivity of the graded ring associated with an ideal


Author: Ngô Viêt Trung
Journal: Proc. Amer. Math. Soc. 85 (1982), 489-495
MSC: Primary 13A17; Secondary 13H10
DOI: https://doi.org/10.1090/S0002-9939-1982-0660588-1
MathSciNet review: 660588
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple but useful result will be given concerning a certain transitivity of the property that the graded ring associated with an ideal is a domain. As a consequence, we compute the graded rings associated with the defining prime ideals of certain determinantal varieties or of their projections from infinity to a hyperplane and get two new classes of primes having the equality of ordinary and symbolic powers in polynomial rings over a field.


References [Enhancements On Off] (What's this?)

  • [1] R. Achilles, P. Schenzel and W. Vogel, Bemerkungen über normale Flachheit und normale Torsionsfreiheit und Anwendungen, Martin-Luther-Universität, Sektion Mathematik, Halle, DDR, 1976 (preprint). MR 607628 (82i:13018)
  • [2] J. Barshay, Determinantal varieties, monomial semigroups, and algebras associated with ideals, Proc. Amer. Math. Soc. 40 (1973), 16-22. MR 0318137 (47:6686)
  • [3] R. C. Cowsik and M. V. Nori, On the fibres of blowing up, J. Indian Math. Soc. (N.S.) 40 (1976), 217-222. MR 0572990 (58:28011)
  • [4] M. Hochster, Criteria for equality of ordinary and symbolic powers of primes, Math. Z. 133 (1973), 53-65. MR 0323771 (48:2127)
  • [5] M. Hochster and L. J. Ratliff, Jr., Five theorems on Macaulay rings, Pacific J. Math. 44 (1973), 147-172. MR 0314834 (47:3384)
  • [6] L. Robbiano and J. Valla, Primary powers of a prime ideal, Pacific J. Math. 63 (1976), 491-498. MR 0409492 (53:13247)
  • [7] -, On normal flatness and normal torsion-freeness, J. Algebra 43 (1976), 552-560. MR 0427315 (55:349)
  • [8] N. V. Trung, On the symbolic powers of determinantal ideals, J. Algebra 58 ( 1979), 361-369. MR 540645 (80k:14053)
  • [9] -, Der graduierte Ring bezüglich des Primideals von Macaulay, Wiss. Martin-Luther-Univ. Halle-Wittenberg Math.-Natur. Reihe (to appear).
  • [10] -, A class of imperfect prime ideals having the equality of ordinary and symbolic powers, J. Math. Kyoto Univ. 21 (1981). MR 625607 (82k:13013)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13A17, 13H10

Retrieve articles in all journals with MSC: 13A17, 13H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0660588-1
Keywords: Ordinary and symbolic powers, graded ring associated with an ideal, Cohen-Macaulay ring, determinantal ideal, Veronesean variety, projection from infinity to a hyperplane
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society